Alert archive / Texas / Wind Advisories in 2019
Wind Advisory 7, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this wind advisory at Nov 10, 2019, 2:05 PM CST for 33 counties in Texas. It took effect at Nov 11, 2019, 12:00 PM CST. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Nov 10, 2019, 2:05 PM CST (20:05 UTC)
- In effect from
- Nov 11, 2019, 12:00 PM CST
- Expired
- Nov 12, 2019, 6:00 AM CST
- In force
- 18 hr
- Issued by
- NWS Austin/San Antonio, TX
All 33 counties
Atascosa County, TX, Bandera County, TX, Bastrop County, TX, Bexar County, TX, Blanco County, TX, Burnet County, TX, Caldwell County, TX, Comal County, TX, DeWitt County, TX, Dimmit County, TX, Edwards County, TX, Fayette County, TX, Frio County, TX, Gillespie County, TX, Gonzales County, TX, Guadalupe County, TX, Hays County, TX, Karnes County, TX, Kendall County, TX, Kerr County, TX, Kinney County, TX, Lavaca County, TX, Lee County, TX, Llano County, TX, Maverick County, TX, Medina County, TX, Real County, TX, Travis County, TX, Uvalde County, TX, Val Verde County, TX, Williamson County, TX, Wilson County, TX, Zavala County, TX
The radar
The Austin/San Antonio radar (KEWX), 57 km from the middle of the area, began a volume at 20:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 8.1 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 796 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 58 m²/s²
- 0-3 km storm-relative helicity
- 110 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
302 WWUS74 KEWX 102005 NPWEWX URGENT - WEATHER MESSAGE National Weather Service Austin/San Antonio TX 205 PM CST Sun Nov 10 2019 TXZ171>173-183>194-202>209-217>225-228-121200- /O.NEW.KEWX.WI.Y.0007.191111T2000Z-191112T1200Z/ Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- Including the cities of Llano, Burnet, Georgetown, Del Rio, Rocksprings, Leakey, Kerrville, Bandera, Fredericksburg, Boerne, Blanco, San Marcos, Austin, Bastrop, Giddings, Bracketville, Uvalde, Hondo, San Antonio, New Braunfels, Seguin, Lockhart, La Grange, Eagle Pass, Crystal City, Pearsall, Pleasanton, Floresville, Karnes City, Gonzales, Cuero, Halletsville, and Carrizo Springs 205 PM CST Sun Nov 10 2019 ...WIND ADVISORY IN EFFECT FROM 2 PM MONDAY TO 6 AM CST TUESDAY... * WHAT...North winds 20 to 30 mph with gusts up to 40 mph. * WHERE...All of South Central Texas. * WHEN...From 2 PM Monday to 6 AM CST Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Travel could be difficult for high profile vehicles on east to west oriented roads. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
4 follow-up statements
383 WWUS74 KEWX 110959 NPWEWX URGENT - WEATHER MESSAGE National Weather Service Austin/San Antonio TX 359 AM CST Mon Nov 11 2019 TXZ171>173-183>194-202>209-217>225-228-121200- /O.CON.KEWX.WI.Y.0007.191111T2000Z-191112T1200Z/ Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- Including the cities of Llano, Burnet, Georgetown, Del Rio, Rocksprings, Leakey, Kerrville, Bandera, Fredericksburg, Boerne, Blanco, San Marcos, Austin, Bastrop, Giddings, Bracketville, Uvalde, Hondo, San Antonio, New Braunfels, Seguin, Lockhart, La Grange, Eagle Pass, Crystal City, Pearsall, Pleasanton, Floresville, Karnes City, Gonzales, Cuero, Halletsville, and Carrizo Springs 359 AM CST Mon Nov 11 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 6 AM CST TUESDAY... * WHAT...North winds 20 to 30 mph with gusts up to 40 mph. * WHERE...All of South Central Texas. * WHEN...From 2 PM Monday to 6 AM CST Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Travel could be difficult for high profile vehicles on east to west oriented roads. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
206 WWUS74 KEWX 111717 NPWEWX URGENT - WEATHER MESSAGE National Weather Service Austin/San Antonio TX 1117 AM CST Mon Nov 11 2019 TXZ171>173-183>194-202>209-217>225-228-120130- /O.EXT.KEWX.WI.Y.0007.191111T1800Z-191112T1200Z/ Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- Including the cities of Llano, Burnet, Georgetown, Del Rio, Rocksprings, Leakey, Kerrville, Bandera, Fredericksburg, Boerne, Blanco, San Marcos, Austin, Bastrop, Giddings, Bracketville, Uvalde, Hondo, San Antonio, New Braunfels, Seguin, Lockhart, La Grange, Eagle Pass, Crystal City, Pearsall, Pleasanton, Floresville, Karnes City, Gonzales, Cuero, Halletsville, and Carrizo Springs 1117 AM CST Mon Nov 11 2019 ...WIND ADVISORY NOW IN EFFECT FROM NOON UNTIL 6 AM CST TUESDAY... * WHAT...North winds 20 to 30 mph with gusts up to 40 mph. * WHERE...All of South Central Texas. * WHEN...From Noon Until 6 AM CST Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Travel could be difficult for high profile vehicles on east to west oriented roads. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
330 WWUS74 KEWX 112121 NPWEWX URGENT - WEATHER MESSAGE National Weather Service Austin/San Antonio TX 321 PM CST Mon Nov 11 2019 TXZ171>173-183>194-202>209-217>225-228-121200- /O.CON.KEWX.WI.Y.0007.000000T0000Z-191112T1200Z/ Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- Including the cities of Llano, Burnet, Georgetown, Del Rio, Rocksprings, Leakey, Kerrville, Bandera, Fredericksburg, Boerne, Blanco, San Marcos, Austin, Bastrop, Giddings, Bracketville, Uvalde, Hondo, San Antonio, New Braunfels, Seguin, Lockhart, La Grange, Eagle Pass, Crystal City, Pearsall, Pleasanton, Floresville, Karnes City, Gonzales, Cuero, Halletsville, and Carrizo Springs 321 PM CST Mon Nov 11 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST TUESDAY... * WHAT...North winds 20 to 30 mph with gusts up to 45 mph. * WHERE...All of South Central Texas. * WHEN...From Noon Monday Until 6 AM CST Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Travel could be difficult for high profile vehicles on east to west oriented roads. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
609 WWUS74 KEWX 121154 NPWEWX URGENT - WEATHER MESSAGE National Weather Service Austin/San Antonio TX 554 AM CST Tue Nov 12 2019 TXZ171>173-183>194-202>209-217>225-228-121300- /O.EXP.KEWX.WI.Y.0007.000000T0000Z-191112T1200Z/ Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- Including the cities of Llano, Burnet, Georgetown, Del Rio, Rocksprings, Leakey, Kerrville, Bandera, Fredericksburg, Boerne, Blanco, San Marcos, Austin, Bastrop, Giddings, Bracketville, Uvalde, Hondo, San Antonio, New Braunfels, Seguin, Lockhart, La Grange, Eagle Pass, Crystal City, Pearsall, Pleasanton, Floresville, Karnes City, Gonzales, Cuero, Halletsville, and Carrizo Springs 554 AM CST Tue Nov 12 2019 ...WIND ADVISORY WILL EXPIRE AT 6 AM CST EARLY THIS MORNING... Sustained winds have fallen below advisory criteria, but gusts in the 20-30 MPH range will continue through the remainder of the morning hours. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this wind advisory went out at Nov 10, 11:45 AM CST, 2 hours 20 minutes earlier.
Area forecast discussion, Nov 10, 11:45 AM CST, 2 hours 20 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 1145 AM CST Sun Nov 10 2019 .UPDATE... 18Z Aviation forecast below. && .AVIATION... An MVFR stratacu deck has developed through the morning across southwest areas. The deck may rise slightly to above 3k feet through the afternoon as it moves over the SSF/SAT terminals. MVFR stratus is expected to develop areawide between 06Z-10Z tonight, and become IFR along and west of the I-35 corridor 12Z-15Z Monday. There is the potential for some pockets of LIFR ceilings and IFR visibilities across western areas Monday morning, potentially near DRT although not explicitly indicated in the TAF. A strong cold front is forecast to move through the region Monday afternoon, with MVFR ceilings and -RA behind it along with very strong N winds. Sustained N winds around 20-30KT are forecast with gusts 30-35KT in some areas. 30-hr AUS/SAT TAFs currently have this frontal passage indicated 20Z/21Z. Timing will be refined further in future TAF packages. && .PREV DISCUSSION... /ISSUED 1047 AM CST Sun Nov 10 2019/ UPDATE... Overall weather forecast is on track through this evening. Just added and expanded cloud coverage across the southwest and into the central part of south central Texas through the first period. Latest visible satellite images and surface observations show a low level cloud deck around 2 Kft pushing along the Rio Grande Plains. It is spreading to the north-northeast as time goes by and expect this trend to continue late this morning into the afternoon hours. Forecast soundings do show a break in the clouds for the afternoon period across most areas and therefore, have made cloud coverage to become scattered and the prevailing one for the afternoon. PREV DISCUSSION... /ISSUED 405 AM CST Sun Nov 10 2019/ SHORT TERM (Today through Monday)... Early morning water vapor imagery shows an amplifying upper level trough axis over British Columbia and Alberta with a closed low churning near southern California. Both features will play considerable roles in the forecast for South Central Texas over the next few days. Beautiful fall weather will continue across the region today though with temperatures rising into the low to mid 70s and periods of cirrus streaming overhead as the California closed low slides closer to northwest Mexico. A surface trough moving out of eastern New Mexico into northwest Texas will result in southerly winds strengthening into the 10-15 MPH range today, allowing for a gradual return of moisture as a plume of 1.2-1.3 inch precipitable water air spreads eastward from the Rio Grande. This moisture return will result in nocturnal stratus returning tonight, making Monday morning much warmer than today with lows in the upper 50s to lower 60s. As the Canadian trough dives south tonight, it will quickly shove a cold front from the Northern Plains into Texas. A few warm air advection type showers may develop in the Coastal Plains Monday morning with the potential for some deeper convection along the surface trough as it shifts towards the Interstate 35 corridor ahead of the front. The front is expected to quickly overtake this feature, with a band of showers developing along the front as it moves south into the Hill Country. Increasing divergence aloft as the southern California low moves into northwestern Mexico will also cause additional elevated showers to develop over Mexico Monday morning, spreading across the Rio Grande ahead of the front. Expect the front to reach the Hill Country midday, the Austin and San Antonio metros by mid-afternoon, and clear the entire region by early evening. Given anticipated frontal timing, highs on Monday will reach the mid 60s to mid 70s with temperatures quickly falling behind the front during the afternoon hours. Winds will become northerly and dramatically increase behind frontal passage Monday afternoon into the 15 to 25 MPH range with gusts in the 30 to 40 MPH range. A Wind Advisory will likely be needed for portions of the region by Monday evening. LONG TERM (Monday Night through Saturday)... Passage of the mid-level trough axis will allow for elevated shower activity to spread farther east across the region Monday night with strong cold air advection dropping temperatures into the upper 20s to mid 30s by Tuesday morning. Elevated winds will continue Monday night and, combined with these colder temperatures, will produce wind chills in the teens and twenties. Latest model guidance continues to indicate a potential overlap between freezing temperatures and precipitation and a rain/freezing rain mix is still possible for parts of the Hill Country and Edwards Plateau early Tuesday morning. The biggest change to the ongoing forecast has been an indication of a deeper layer of moisture (possibly aided by the activity coming out of Mexico), which may allow for ice crystals to make it lower into the atmosphere. Any window for winter precipitation continues to appear brief, however, as much drier air filtering in behind the front will quickly end rain chances north to south mid to late morning Tuesday. This will also keep the potential for ice accumulations low. Winds will gradually decrease through the day Tuesday as surface ridging builds into the region with highs in the mid 40s to lower 50s. Clearing skies across most of the region Tuesday night and light winds will allow for excellent radiational cooling conditions. Lows will drop into the mid 20s to mid 30s by Wednesday morning, resulting in the first freeze of the year for portions of the Rio Grande and Coastal Plains. Southerly winds resume during the day Wednesday, allowing for some moderation of temperatures into the low to mid 50s. As the closed upper low translates across Mexico towards South Texas Wednesday into Thursday, low rain chances will return to the forecast. Best chances are along the Rio Grande Wednesday and shifting east of the Interstate 35 corridor Thursday as the system departs. Dry conditions are expected across the region Friday and Saturday with temperatures remaining below seasonal normals. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 62 70 32 47 30 / 10 50 60 - 0 Austin Bergstrom Intl Airport 62 71 32 48 26 / 10 50 60 10 0 New Braunfels Muni Airport 62 72 34 48 28 / 10 40 60 20 0 Burnet Muni Airport 60 66 28 45 26 / 10 40 50 - 0 Del Rio Intl Airport 60 72 35 51 35 / - 40 70 20 10 Georgetown Muni Airport 60 68 29 46 26 / 10 50 50 - 0 Hondo Muni Airport 62 73 36 51 30 / - 40 60 20 - San Marcos Muni Airport 62 72 33 48 28 / 10 50 60 10 0 La Grange - Fayette Regional 63 74 34 47 28 / 10 50 60 10 0 San Antonio Intl Airport 64 72 35 48 31 / 10 40 60 20 0 Stinson Muni Airport 63 73 37 48 32 / 10 40 60 20 0 && .EWX WATCHES/WARNINGS/ADVISORIES... None. && Aviation...Runyen Short-Term/Long-Term...17 Public Service/Data Collection...33
Hazardous weather outlook, Nov 10, 4:53 AM CST, 9 hours 12 minutes before
Hazardous Weather Outlook National Weather Service Austin/San Antonio TX 453 AM CST Sun Nov 10 2019 TXZ171>173-183>194-202>209-217>225-228-111100- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 453 AM CST Sun Nov 10 2019 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...Today And Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. A strong cold front is forecast to move through the region Monday afternoon and early evening. Winds behind the front are expected to increase to 20 to 30 mph with higher gusts of 30 to 40 mph possible. A Wind Advisory will likely be needed for part of or all of the area late Monday afternoon into Monday night. The front will also bring a sharp drop in temperatures, resulting in wind chill index values in the teens and 20s Monday night. Light rain is likely along and behind the front, and there is a chance for freezing temperatures over the Hill Country and Edwards Plateau before the chance of precipitation ends Tuesday morning. Light icing from freezing rain could briefly collect on solid surfaces for a few hours over a few locations of the Edwards Plateau and Hill Country, but most of the freezing rain is expected to impact exposed surfaces only. Caution is advised on this developing threat as fluctuations in model projections are still possible. This front is also expected to bring the first freeze of the fall season to areas generally south of Highway 90. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.